Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
Elliptic Harnack inequality for ${\mathbb{Z}}^d$

Siva Athreya, Nitya Gadhiwala and Ritvik R. Radhakrishnan

Vol. 15 (2022), No. 4, 687–708

We prove the scale-invariant elliptic Harnack inequality (EHI) for nonnegative harmonic functions on d . The purpose of this note is to provide a simplified self-contained probabilistic proof of the EHI in d that is accessible at the undergraduate level. We use the local central limit theorem for simple symmetric random walks on d to establish Gaussian bounds for the n-step probability function. The uniform Green inequality and the classical balayage formula then imply the EHI.

random walk, harmonic function, Harnack inequality, Gaussian bounds, balayage
Mathematical Subject Classification
Primary: 05C81
Secondary: 31C05, 31C20
Received: 21 September 2021
Revised: 22 November 2021
Accepted: 26 January 2022
Published: 7 January 2023

Communicated by Amarjit Singh Budhiraja
Siva Athreya
International Centre for Theoretical Sciences of the Tata Institute of Fundamental Research
Indian Statistical Institute, Bangalore Centre
Nitya Gadhiwala
Department of Mathematics
University of British Columbia
Vancouver, BC
Ritvik R. Radhakrishnan
Department of Mathematics
ETH Zurich